Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 16, NWS Green Bay, WI

February 20, 2016

NWS Green Bay, WI issued this small craft advisory at Feb 20, 2016, 3:35 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2016, 3:35 AM CST (09:35 UTC)
Expired
Feb 20, 2016, 10:06 AM CST
In force
7 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

066 
WHUS73 KGRB 200935
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
335 AM CST SAT FEB 20 2016

...GUSTY WEST WINDS EXPECTED THIS MORNING...

.GALE FORCE WINDS HAVE SUBSIDED ACROSS THE NEARSHORE WATERS THIS
MORNING. THEREFORE THE GALE WARNING WILL BE CANCELED ACROSS THE
NEARSHORE WATERS OF LAKE MICHIGAN. HOWEVER GUSTY WINDS TO 25 KNOTS
WILL CONTINUE DURING THE MORNING HOURS...THEREFORE WILL ISSUE A
SMALL CRAFT ADVISORY IN ITS STEAD THROUGH NOON WHEN WINDS ARE
EXPECTED TO FALL BELOW 20 KNOTS. OTHERWISE CONDITIONS ARE EXPECTED
TO REMAIN BELOW ANY HEADLINE CRITERIA THROUGH EARLY IN THE WORK
WEEK AS HIGH PRESSURE BUILDS INTO THE REGION.

LMZ541>543-201745-
/O.CAN.KGRB.GL.W.0003.000000T0000Z-160220T1000Z/
/O.NEW.KGRB.SC.Y.0016.160220T0935Z-160220T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
335 AM CST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...W WIND 15 TO 25 KTS DECREASING TO 10 TO 15 KTS IN THE
  AFTERNOON.

* WAVES...2 TO 4 FEET IN ICE FREE AREAS...SUBSIDING TO 1 TO 3 FEET
  IN THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
1 follow-up statement
494 
WHUS73 KGRB 201606
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 AM CST SAT FEB 20 2016

...GUSTY WINDS HAVE DIMINISHED...

LMZ541>543-201715-
/O.CAN.KGRB.SC.Y.0016.000000T0000Z-160220T1800Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1006 AM CST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE GUSTY WEST TO NORTHWEST WINDS HAVE DIMINISHED LATE THIS
MORNING. A FEW GUSTS TO 25 KTS WILL BE POSSIBLE THROUGH THE NOON
HOUR SOUTH OF ALGOMA...WITH WAVES OF 1 TO 3 FT ON ICE FREE AREAS.

$$

BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 10:34 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, Feb 19, 10:34 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1034 PM CST FRI FEB 19 2016

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 312 PM CST FRI FEB 19 2016

THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW AN AREA OF
LOW PRESSURE OVER NORTH-CENTRAL WI EARLY THIS AFTERNOON.  A BAND OF
PRECIPITATION ON THE NORTHERN FLANK OF THE LOW STARTED OUT AS A
RAIN/SLEET MIX OVER NORTHERN WI LATE THIS MORNING...AND HAS SINCE
CHANGED TO SNOW OVER VILAS CO.  A MIX OF RAIN AND SNOW CONTINUES
SOUTH OF VILAS WITH A FEW SHOWERS HEADING INTO THE WESTERN FOX
VALLEY.  SOUTH OF THE LOW...HAVE HAD A FEW GUSTS APPROACH AND
SURPASS WIND ADVISORY CRITERIA (45 MPH) OVER THE SOUTHERN FOX VALLEY
AND LAKESHORE AREAS.  CENTRAL WI HAS REMAINED WELL BELOW CRITERIA SO
FAR. WITH COORDINATION FROM ARX...WILL CANCEL THE WIND ADVISORY OVER
CENTRAL WI.  EASTERN WI IS MORE PRONE TO THE HIGHER GUSTS SO WILL
LET THE ADVISORY RIDE FOR THIS AREA.  WIND GUSTS AND PRECIP TRENDS
ARE THE MAIN FORECAST CONCERNS.

TONIGHT...LOW PRESSURE WILL BE MOVING NORTHEAST AWAY FROM THE
REGION.  THOUGH PRECIP FROM THIS SYSTEM WILL HAVE EXITED ALL BUT FAR
NORTHERN WI BY EARLY THIS EVENING...CLOUDS WILL BE SLOWER TO DEPART.
MODELS SUGGEST SOME CLEARING TAKING PLACE OVER CENTRAL TO NORTHEAST
WI BY MID TO LATE EVENING.  A TRAILING SHORTWAVE WILL BE MOVING
ACROSS NORTHERN WI FROM LATE EVENING INTO THE OVERNIGHT
HOURS...PROLONGING THE BROKEN CLOUD COVER THERE...WHILE ALSO
PROVIDING A CHANCE OF LIGHT RAIN AND SNOW.  WEST WINDS WILL REMAIN
GUSTY...WITH SOME GUSTS UP TO 45 MPH FOR THE FIRST TWO HOURS OF THE
EVENING OVER EASTERN WI.  THEN GUSTS SHOULD SETTLE IN THE 25 TO 30
MPH RANGE FOR THE REST OF THE NIGHT.  TEMPS WILL REMAIN WARM WITH
READINGS IN THE LOW TO MID 30S.

SATURDAY...LOW CLOUDS ARE EXPECTED TO SURGE SOUTH AS SHORTWAVE
ENERGY MOVES ACROSS THE REGION...AND A SLIGHTLY COLDER AIRMASS DROPS
SOUTH ACROSS THE STATE.  A CHANCE OF LIGHT RAIN AND SNOW WILL
CONTINUE ACROSS FAR NORTH-CENTRAL WI FOR MUCH OF THE DAY.
OTHERWISE...THINKING SKIES WILL BECOME MOSTLY CLOUDY ACROSS THE AREA
BY MIDDAY. REMAINING MILD WITH HIGHS IN THE MID 30S NORTH TO MID 40S
SOUTH.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 312 PM CST FRI FEB 19 2016

DURING THIS PART OF THE FORECAST A BROAD MID LEVEL TROUGH DEVELOPS
OVER MOST OF NOAM AS A RIDGE OVER THE EASTERN PACIFIC MOVES
ONSHORE AND AMPLIFIES.

A COLD FRONT APPROACHING FROM THE NORTH AND A MID LEVEL SHORT WAVE
WILL BRING SMALL CHANCES FOR SNOW ON SATURDAY NIGHT THROUGH
SUNDAY. SLIGHT CHANCE POPS SPREAD ACROSS MOST OF THE FORECAST AREA
FOR SUNDAY...WITH PRECIPITATION TYPE CHANGING TO MORE RAIN OR
MIXED RAN AND SNOW AS TEMPERATURES ACROSS CENTRAL...EAST CENTRAL
AND FAR NORTHEAST WISCONSIN WARM ABOVE FREEZING. A SLIGHT CHANCE
FOR SNOW SHOWERS CONTINUES ACROSS PARTS OF THE AREA ON SUNDAY
NIGHT. FOR THE REST OF THE FORECAST...EXPECT GENERALLY DRY
CONDITIONS WITH TEMPERATURES CLOSE TO NORMAL. TUESDAY THROUGH
TUESDAY NIGHT WILL BE THE EXCEPTION AS TEMPERATURES WARM INTO THE
MIDDLE TO UPPER 30S ACROSS THE AREA...AHEAD OF AN APPROACHING
FRONTAL BOUNDARY AND MID LEVEL SHORT WAVE. THERE WILL BE A CHANCE
FOR RAIN AND/OR SNOW TUESDAY/TUESDAY NIGHT AS THE SYSTEM PASSES.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1032 PM CST FRI FEB 19 2016

CLEAR SKIES HAVE BRIEFLY WORKED OVER THE REGION THIS FRIDAY
EVENING...BUT VFR CLOUDS WITH PATCHY MVFR CIGS WILL WORK RAPIDLY
INTO THE AREA FROM WEST TO EAST OVERNIGHT. ANOTHER SHORT WAVE
THROUGH WITH COLD FRONT WILL SAG INTO NORTHERN GREAT LAKES REGION
LATE SATURDAY INTO SATURDAY NIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Feb 19, 3:13 PM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CST FRI FEB 19 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
313 PM CST FRI FEB 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

STRONG WEST WINDS ARE EXPECTED ACROSS EAST-CENTRAL WISCONSIN INTO
EARLY THIS EVENING. SUSTAINED WINDS WILL REACH UP TO 30 MPH WITH
GUSTS TO 45 MPH. LIGHTWEIGHT OBJECTS MAY BE BLOWN OVER AND LARGE
VEHICLES DIFFICULT TO CONTROL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL
WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-202115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
313 PM CST FRI FEB 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

GALE FORCE SOUTHWEST TO WEST WINDS ARE EXPECTED TODAY AND TONIGHT.
A GALE WARNING CONTINUES FOR THE NEARSHORE WATERS OF LAKE
MICHIGAN THROUGH LATE TONIGHT. REFER TO THE LATEST MARINE
FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MPC/MG

In the hours before

Special weather statement, Feb 20, 12:33 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1233 AM CST SAT FEB 20 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1233 AM CST SAT FEB 20 2016

...BLACK ICE DEVELOPING ON AREA ROADWAYS THIS MORNING...

THE COMBINATION OF RAIN THAT FELL YESTERDAY AND CLEAR SKIES HAS
LED TO THE FORMATION OF BLACK ICE ON AREA ROADWAYS EARLY THIS
MORNING . ALTHOUGH TEMPERATURES ARE ABOVE FREEZING...THE ROADWAYS
ARE BELOW FREEZING WHICH HAS LED TO THE FORMATION OF BLACK ICE.
MOTORISTS ARE URGED TO EXERCISE CAUTION...AS BLACK ICE CAN APPEAR
THE SAME AS A WET ROADWAY.

KURIMSKI

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.